Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is this a kidney problem
Sep 14, 2011

Does this elevate creatinine has to do with my regimen Or am I in danger with this result ? I receive my lab result but I'm afraid with kidney result . So here is numbers , creatinine 1.5 but normal is mg/ dl 0.6 to 1.1 eGFR ( white)56.1 ml/ min/1.73^2 eGFR ( black)67.9 ml/ min/1.73^2 Direct bilirubin 0.10 Cd4 418 , vl <40 % 22 what can do, I'll visit my ID doc tomorrow to show him the result and hear from him too.

Response from Dr. Henry

Those lab results suggest some level of kidney impairment. Evaluation of the urine for protein, appearance of kidneys (size), presence of other risk factors (high blood pressure, diabetes, excessive use of NSAID drugs like ibuprofen, African American background) and an overall clinical assessment is indicated. If you have HIV -related kidney damage then effective treatment of HIV is crucial for management. If the kidney function worsened further then the dose of some HIV drugs may need to be changed and some drugs stopped (ie tenofovir can contribute to renal problems is some patients). KH



Previous
Atripla rash
Next
safety of extended naproxen treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement